Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 70, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 22, 2020, 5:39 PM EDT for Ulster County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 22, 2020, 6:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ulster County, NY
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
786
WUUS51 KALY 222139
SVRALY
NYC111-222230-
/O.NEW.KALY.SV.W.0070.200722T2139Z-200722T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
539 PM EDT Wed Jul 22 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Central Ulster County in east central New York...
* Until 630 PM EDT.
* At 539 PM EDT, a severe thunderstorm was located near Grahamsville,
or 15 miles north of Ellenville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodstock, West Shokan, Kenneth L Wilson Campground, Olivebridge,
West Hurley, Denning, Ashokan, Cherrytown, Samsonville, Glenford,
Palentown, Atwood, Sundown, Pacama, Brodhead, Liebhardt, Montoma,
Branch, Boiceville and Frost Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4184 7448 4188 7445 4193 7457 4200 7458
4204 7412 4199 7412 4193 7414 4188 7416
4181 7420
TIME...MOT...LOC 2139Z 268DEG 25KT 4192 7447
HAIL...1.00IN
WIND...60MPH
$$
BGM2 follow-up statements
276
WWUS51 KALY 222154
SVSALY
Severe Weather Statement
National Weather Service Albany NY
554 PM EDT Wed Jul 22 2020
NYC111-222230-
/O.CON.KALY.SV.W.0070.000000T0000Z-200722T2230Z/
Ulster NY-
554 PM EDT Wed Jul 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL ULSTER COUNTY...
At 553 PM EDT, a severe thunderstorm was located near West Shokan, or
13 miles north of Ellenville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodstock, West Shokan, Kenneth L Wilson Campground, Olivebridge,
West Hurley, Ashokan, Cherrytown, Samsonville, Glenford, Palentown,
Atwood, Pacama, Brodhead, Liebhardt, Montoma, Boiceville, Wittenberg,
Peekamoose, Lyonsville and Beechford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4184 7448 4188 7445 4193 7443 4201 7441
4204 7412 4199 7412 4193 7414 4188 7416
4181 7420
TIME...MOT...LOC 2153Z 262DEG 16KT 4189 7436
HAIL...1.00IN
WIND...60MPH
$$
BGM826
WWUS51 KALY 222225
SVSALY
Severe Weather Statement
National Weather Service Albany NY
625 PM EDT Wed Jul 22 2020
NYC111-222235-
/O.EXP.KALY.SV.W.0070.000000T0000Z-200722T2230Z/
Ulster NY-
625 PM EDT Wed Jul 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ULSTER COUNTY WILL
EXPIRE AT 630 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central New York.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Albany.
LAT...LON 4184 7448 4188 7445 4193 7443 4201 7441
4204 7412 4199 7412 4193 7414 4188 7416
4181 7420
TIME...MOT...LOC 2225Z 268DEG 25KT 4190 7407
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:39 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 22, 4:39 PM EDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Albany NY 439 PM EDT Wed Jul 22 2020 .SYNOPSIS... A warm front and an upper level disturbance will bring some showers and scattered strong to severe thunderstorms early this evening across portions of eastern New York and western New England. A warm and humid air mass will continue to be over the region tonight with scattered showers and patchy fog. A cold front will bring more showers and some strong thunderstorms again on Thursday before a drier and less humid air mass begins to build in to close the week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Severe Thunderstorm Watch #394 for most of eastern NY/western New England excluding Herkimer, Hamilton and Warren Counties... Heat Advisory for this afternoon/early evening for eastern Ulster/western Dutchess Counties... As of 435 PM EDT, clusters of showers and thunderstorms continue to develop across the western Mohawk Valley, Catskills, and mid Hudson Valley and are heading east/northeast. Additional lighter showers extend from the eastern Mohawk Valley into the Lake George/Saratoga region. Warm front was located approximately from Schoharie/central Albany Counties into the central Berkshires. South/west of this front, temperatures ranged from the mid 80s to lower 90s, with dewpoints in the upper 60s to lower 70s. To the north and east, temps were in the 70s to lower 80s with dewpoints mainly in the 60s to around 70, although where stratiform rain was occurring across the southern Adirondacks, some temps were still in the upper 60s. The combination of the warm front, and remnant convectively aided vort max translating across the region is triggering the showers/thunderstorms this evening. Best instability remains south/west of the warm front, with latest SPC Mesoanalysis indicating ML CAPES of 1000-2000 J/kg south of I-90, greatest across the SE Catskills, mid Hudson Valley and NW CT. ML CAPES are less to the north, mainly 250-750 J/kg. However, deep layer shear is stronger to the north (35-45 KT), and slightly less to the south (25-35 KT). Mid level lapse rates are not very steep, generally only 5-5.5 C/km. Main threat this evening will be for some damaging wind gusts, especially within any organized cluster of thunderstorms which may allow for some bowing segments on their leading edge. This potential appears greatest along and especially south of I-90. However, closer to I-90, slightly stronger deep layer shear could overcome weaker instability for some added storm organization, so will have to still watch evolution of current storms approaching the western Mohawk Valley. PWAT's are between 1.6 and 1.8 inches across the region, so locally heavy downpours will be likely, with or without thunder. Some ponding of water is possible in low lying, poor drainage and urban areas. Later this evening and overnight, overall forcing diminishes, although will have to watch for remnants of Lake breeze boundary across western NYS, in case additional showers/isolated thunderstorms develop closer to sunset and move toward the region. Patchy fog will be likely, especially in any areas where bursts of heavy rainfall occur prior. This could lead to some dense fog. Lows mainly in the 60s, with some lower 70s possible in some portions of the mid Hudson Valley. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... For Thursday, some height falls approach from the Great Lakes region as upper level trough approaches and begins to lift north. The combination of this forcing, along with a couple of frontal boundaries should lead to additional formation of scattered showers/thunderstorms from late morning through Thursday afternoon. This slight cooling aloft may allow for greater instability to develop, assuming any morning low clouds dissipate quickly. Latest HREF mean MU CAPES suggest 1000-2000 J/kg, with locally higher pockets, possible by Thursday afternoon, with greatest values from the Capital Region and points south and east. Deep layer shear is a bit less than today, but still enough (25-30 KT) to potentially promote some multicells merging into storm clusters. This may promote some damaging wind gusts. SPC has placed most of eastern NY/western New England within a Slight Risk for severe thunderstorms Thursday, with Marginal Risk confined to northern areas (across the southern Adirondacks). High temperatures should reach the mid 80s to around 90 for valley areas from Albany and points south and east, and generally upper 70s to lower 80s to the north/west. With dewpoints remaining in the upper 60s to lower 70s, heat indices could approach or exceed 95 degrees across portions of the mid Hudson Valley, and therefore another heat advisory may need to be issued. A secondary cold front/wind shift should approach from the north late Thursday afternoon into Thursday evening, and could allow for formation of additional showers/thunderstorms across the upper Hudson Valley, southern VT and northern portions of the Capital Region, before weakening toward/after midnight. Patchy fog will be possible once again. Lows mainly in the 60s. For Friday-Saturday, warm but less humid conditions should spread across the region. Clouds may linger Friday morning, especially for areas south of I-90. Highs both days mainly in the 80s for elevations below 1000 feet, and 70s to lower 80s above. Lows Friday night mainly in the 60s, although some 50s will be possible across portions of the Adirondacks, southern VT, and perhaps the Lake George region. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The main weather headlines during the long-term period will center around 1) the very warm to hot temperatures during the first half of the period transitioning to closer to normal levels during the second half of the period, and 2) a pattern that initially will start off quiescent, but has the potential to trend more active/unsettled as time wears on. We start off the long-term period under a classic "Ring of Fire" pattern with a strong sub-tropical ridge/heat dome established over the central United States (including a 594+ dam closed core in the vicinity of Missouri), a monsoonal fetch on the western side of the central U.S. ridge across the Desert Southwest, and an enhanced belt of several shortwave energy/mid-upper level impulses (westerlies) propagating eastward along the northern periphery of the heat dome across the northern tier CONUS. During the beginning parts of the extended (Saturday and Sunday), our proximity in relation to the aforementioned sub-tropical heat ridge over the central U.S. would favor more influence from this feature. That said, subsidence and a capped environment will be in place ultimately yielding to hot, humid, and tranquil conditions for both Saturday and Sunday. Late weekend into early next week, the pattern flattens shifting the jet stream/baroclinic zone further south. This will allow for the increased prospects of our FA being in the path of the aforementioned shortwaves/westerlies. Additionally, global forecast models and their ensembles (GEFS, ECE, CMC) continue to advertise troughiness developing over the region next week. Cyclonic flow to our north across northern Quebec will begin sagging southward toward us while another upper level trough currently over western Canada will shift eastward with the potential of it becoming a closed or cut-off upper low as it nears. The combination of these two developments in the large-scale pattern will place the area near or right under an active west-northwest (aloft) flow pattern. This increases the risks for a more unsettled weather period with day-to- day chances for showers and thunderstorms over our FA Monday through Wednesday. High temperatures are forecast to be in the upper 80s to lower 90s Sunday and Monday over the valleys (cooler higher elevations), and in the mid to upper 80s Tuesday and Wednesday across the valleys (cooler higher elevations). Overnight lows will run mostly in the 60s except for 70s across the Hudson Valley Monday and Tuesday. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Early morning clouds have given way to increased sunshine this afternoon with VFR conditions in place. However, scattered thunderstorms are expected to develop late this afternoon into the early evening (21 UTC to 02 UTC) across the TAF terminals which is why we included a TEMPO group for all sites. The highest confidence for storms is at ALB, POU and PSF where the most sunshine is in place. During any thunderstorms, brief wind strong wind gusts could occur with a wind shift to the west. Ceilings and visibility may briefly drop to MVFR levels during any thunderstorms. Latest guidance shows potential for a more organized thunderstorm cluster to develop over PSF during the time period we have outlined in a TEMPO. Most thunderstorms should exit into New England after 02 UTC but a few showers may linger. By 06 UTC, most showers should come to end with guidance suggesting that low stratus and MVFR ceilings may form in areas that received thunderstorms. If stratus clouds hold off and there is some clearing, fog may develop instead. Light northeasterly winds continue this afternoon except at POU where winds have shifted to the southwest. During any thunderstorms late this afternoon and early evening (21 UTC to 02 UTC), stronger wind gusts and a shift to the west may occur. Then, winds should turn lighter overnight again and become southerly. Outlook... Thursday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Friday: Low Operational Impact. NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: Low Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A warm front and an upper level disturbance will bring some showers and scattered strong to severe thunderstorms through this evening across eastern New York and western New England. A warm and humid air mass will continue to be over the region tonight with scattered showers and patchy fog. A cold front will bring more showers and some strong thunderstorms again on Thursday, before a drier and less humid air mass begins to build in to close the week. The RH values will recover to 90-100 percent tonight, then fall to 55-75 percent Thursday afternoon. The winds will be southeast to south at 5 to 10 mph this evening will become light from the south tonight at 5 mph or less. The winds will be south to southwest at 5 to 10 mph on Thursday. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... Widespread hydrologic impacts are not expected on the main stem river the next several days. Most of the forecast area remains in the abnormally dry to moderate drought categories on the latest US Drought Monitor (D0 to D1). Scattered to numerous showers and scattered thunderstorms are expected through this evening, and again Thursday, especially in the afternoon and evening hours. Precipitable water values will be 1.5-2+ inches, so any storm will be capable of heavy downpours or intense hourly rainfall rates. However, given the dry antecedent conditions and tendency for the storms be progressive in movement, then risk of widespread flash flooding is low. The threat is isolated at best. However, urban and poor drainage flooding is possible. Basin average QPF is generally expected to be 0.50 to 1.25 inches. Drier weather will return on Friday through Saturday with high pressure building in. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...Heat Advisory until 7 PM EDT this evening for NYZ064-065. MA...None. VT...None. && SYNOPSIS...KL/Wasula NEAR TERM...KL SHORT TERM...KL LONG TERM...Evbuoma AVIATION...Speciale FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Thompson/Wasula
Hazardous weather outlook, Jul 22, 5:00 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 500 PM EDT Wed Jul 22 2020 CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063-066-082-084- VTZ013>015-231100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Dutchess- Northern Fulton-Southern Washington-Bennington-Western Windham- Eastern Windham- 500 PM EDT Wed Jul 22 2020 ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding Herkimer, Hamilton and Warren Counties, and for southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Slight Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. Spotter activation may be needed again Thursday. NYZ064-065-231100- Eastern Ulster-Western Dutchess- 500 PM EDT Wed Jul 22 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Ulster and western Dutchess Counties of east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Slight Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. In addition, the combination of high temperatures and humidity may produce heat indices in the mid to upper 90s Thursday afternoon. If this potential increases, then a heat advisory will be issued for Thursday. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. Spotter activation may be needed again Thursday. NYZ032-033-038-042-083-231100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Southeast Warren- 500 PM EDT Wed Jul 22 2020 This Hazardous Weather Outlook is for east central New York and eastern New York. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible this evening. Locally heavy downpours and gusty winds will be possible. The heavy downpours may produce flooding in low lying, poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a Marginal to Slight Risk for severe thunderstorms on Thursday in the afternoon into the early evening. Damaging winds would be the main threat again. Some locally heavy rainfall will occur with the thunderstorms, which may cause poor drainage flooding of low lying areas. There is a chance of thunderstorms on Monday and Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 22, 4:20 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
420 PM EDT Wed Jul 22 2020
NYZ064-222045-
Eastern Ulster-
420 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...
At 420 PM EDT, a strong thunderstorm was located over Plattekill, or
near Walden, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Wallkill, Plattekill, Modena, Marlboro, Oakes, Tuckers Corner, Flint,
Lattintown, Galeville, New Hurley, Saint Elmo, Ardonia, Sylva and
Clintondale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4160 7407 4160 7409 4161 7410 4162 7413
4158 7413 4159 7417 4165 7421 4170 7395
4159 7395 4158 7405
TIME...MOT...LOC 2020Z 242DEG 28KT 4161 7407
BGMSpecial weather statement, Jul 22, 4:44 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
444 PM EDT Wed Jul 22 2020
NYZ063-222115-
Western Ulster-
444 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER COUNTY...
At 444 PM EDT, a strong thunderstorm was located 7 miles northeast of
Hazel, or 13 miles north of Liberty, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Woodland Valley Campground, Phoenicia, Denning, Turnwood, Frost
Valley, Sundown, Peekamoose, Oliverea, Bull Run, Woodland, Ladleton,
Big Pond Campsite, Branch, Riggsville, Belle Ayr, Seager, Yagerville,
Hardenburg and Little Pond Campground.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4209 7463 4210 7431 4183 7433 4185 7448
4187 7445 4188 7446 4202 7478
TIME...MOT...LOC 2044Z 273DEG 29KT 4199 7478
BGMSpecial weather statement, Jul 22, 5:24 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
524 PM EDT Wed Jul 22 2020
NYZ063-222200-
Western Ulster-
524 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ULSTER COUNTY...
At 523 PM EDT, a strong thunderstorm was located near Willowemoc, or
12 miles northeast of Liberty, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
West Shokan, Kerhonkson, Denning, Cherrytown, Samsonville, Palentown,
Sundown, Brodhead, Liebhardt, Fantinekill, Branch, Mombaccus,
Hardenburg, Boiceville, Mettacahonts, Frost Valley, Mill Hook,
Peekamoose, Beechford and Winchell.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4181 7451 4188 7445 4197 7468 4203 7467
4203 7421 4176 7425
TIME...MOT...LOC 2123Z 276DEG 20KT 4193 7459
BGMLocal storm report, Jul 22, 5:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 2 S HIGHLAND 41.69N 73.97W
07/22/2020 ULSTER NY 911 CALL CENTER
DOWNED TREES AND WIRES
&&
EVENT NUMBER ALY2002587
CSSpecial weather statement, Jul 22, 5:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
539 PM EDT Wed Jul 22 2020
NYZ059>061-064-065-222215-
Eastern Columbia-Eastern Greene-Western Columbia-Western
Dutchess-Eastern Ulster-
539 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 539 PM EDT, a strong thunderstorm was located over Lake Katrine,
or near Saugerties, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hurley, Claverack, Woodstock,
Livingston, Clermont, Red Hook, Ancram, Philmont, West Hurley,
Saugerties South, Port Ewen, Claverack-Red Mills, Lake Katrine,
Marbletown, Veteran, Milan and Germantown.
This includes Interstate 87 between exits 19 and 20.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4197 7413 4210 7407 4229 7364 4202 7354
4199 7363 4200 7370 4197 7371 4184 7412
TIME...MOT...LOC 2139Z 237DEG 39KT 4200 7397
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:01 AM EDT | Heat Advisory | ALY | Dutchess, Ulster | 9 hr |
| Jul 22, 4:20 PM EDT | Special Weather Statement | ALY | Dutchess | 25 min |
| Jul 22, 4:28 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 34 min |
| Jul 22, 4:44 PM EDT | Special Weather Statement | ALY | Ulster | 31 min |
| Jul 22, 5:24 PM EDT | Special Weather Statement | ALY | Ulster | 36 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Jul 22, 5:43 PM EDT | Special Weather Statement | ALY | Schenectady | 47 min |
| Jul 22, 6:14 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | ALY | Ulster | 34 min |
| Jul 22, 6:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| Jul 22, 7:31 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 84 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.